Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Pregnant, last trimester, have developed horizontal grooves on finger nails, on folic acid and calcium, prescribed fefol. Reason?

I am 30 weeks pregnant. this is my fifth pregnancy since 1999. Recently I developed horizontal grooves on all my finger nails that run from side to side. I am on folic acid and calcium supplements . Yesterday I visited the doctor and he precribed fefol which is an iron supplement. Ho is it possile to be iron deficient that while I am on folic acid supplementation? Thanks
Asked On : Sat, 25 Aug 2012
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
It is possible to get iron deficient even if you are on folic acid supplements, especially during mid-trimester when the fetal demand for nutrients is very high. Also, your basal nutritional levels may be low since you had five pregnancies. Horizontal grooves on the finger nails have many reasons and malnutrition is an important one. Take adequate nutritious food along with supplements and you will be doing well. Good luck.
Answered: Tue, 4 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor